| Model Number |
DX FIBERTAK SUTURE ANCHOR, #2 MTS W/ NDL |
| Medical Device Problem Code |
Break (1069)
| Health Effect - Clinical Code |
Foreign Body In Patient (2687)
| Date of Event |
01/30/2024
Type of Reportable Event
Malfunction
Event or Problem Description
It was reported that during an ankle instability arthroscopy, after anchor insertion and after passing the blue suture through the tissue the surgeon passed the working blue suture through the black and white fiberlink loop and double it over at the second purple marking.After pulling the black and white suture out of the patient the end of the blue fiberlink suture broke and surgeon couldn¿t tension the suture or even take the anchor out of the patient.The surgery was finished successfully with a new device with the same part number.It was not necessary to switch the surgical technique or do a second surgery.
Additional Manufacturer Narrative
The contribution of the device to the reported event could not be determined as the device was not returned for evaluation.The root cause of the event could not be determined from the information available and without device evaluation.If the device becomes available for evaluation, a follow-up report will be submitted.
Additional Manufacturer Narrative
The complaint allegation is confirmed based on the photo provided by the customer.Visual evaluation shows that the blue suture is damaged and frayed.Arthrex was able to conclude a most likely cause.The most likely cause for the reported failure can be attributed to user error of the device due to excessive force being used when tensioning the sutures.